MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC AFFINITI CVX ULTRASOUND SYSTEM; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS NORTH AMERICA LLC AFFINITI CVX ULTRASOUND SYSTEM; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number AFFINITI CVX ULTRASOUND SYSTEM
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Codes Cardiomyopathy (1764); Septic Shock (2068); Cardiogenic Shock (2262); Thromboembolism (2654); Heart Failure/Congestive Heart Failure (4446)
Date of Event 11/26/2025
Type of Reportable Event Death
Event or Problem Description
A philips ultrasound system and model x7-2t transducer was associated with a patient death event.The patient underwent a cardiac procedure (implantation of an implantable cardioverter-defibrillator (icd)) for treatment of ventricular tachycardia.Additional follow-up care was needed 16 days later, and a device-related problem (deterioration in image quality) was reported during this incident.According to the customer, the image quality did not appear to have had any consequence on the subsequent course of care.The patient's condition deteriorated to multi-organ failure and the patient ultimately died a few days later of cardiogenic shock in the context of end-stage heart failure.Philips has started an investigation, and upon completion, a follow up report will be submitted.
 
Additional Manufacturer Narrative
The transducer was returned to philips for r&d assessment and evaluation.An investigation was conducted to determine the cause of the reported problem.While the image artifact described by the customer could not be replicated during testing, the noise pattern in the provided sample image aligns with behavior caused by an intermittent electrical connection, commonly associated with fluid intrusion or corrosion at the connector pins.Evidence of fluid exposure was found in both the transducer's mid-handle and also the system connector areas.Based on these findings, the most probable cause is an intermittent electrical connection due to fluid exposure.The transducer was replaced to address the customer's concerns, and no further similar events have been reported.

Brand Name
AFFINITI CVX ULTRASOUND SYSTEM
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
ondrea bermudez
22100 bothell everett highway
bothell, WA 98021
9095703538
MDR Report Key24526939
Report Number3019216-2026-100081
Device Sequence Number15892603
Product Code IYN
UDI-Device Identifier00884838114166
UDI-Public(01)00884838114166
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFFINITI CVX ULTRASOUND SYSTEM
Device Catalogue Number795190
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale